Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 216, NWS Charleston, SC

August 13, 20114 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 13, 2011, 4:25 PM EDT for 4 counties in Georgia. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2011, 4:25 PM EDT (20:25 UTC)
Expired
Aug 13, 2011, 5:30 PM EDT
In force
65 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Evans County, GA, Liberty County, GA, Long County, GA, Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 122 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 4:55 PM EDTHAIL 1.752 Sse Daisy, GATHE PUBLIC REPORTED QUARTER TO GOLF BALL SIZE HAIL LASTING 1 TO 2 MINUTES ON SUNBURY ROAD. A SWING ON A PORCH WAS ALSO BLOWN INTO FRONT YARD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5484 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

587 
WUUS52 KCHS 132025
SVRCHS
GAC109-179-183-267-132130-
/O.NEW.KCHS.SV.W.0216.110813T2025Z-110813T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT SAT AUG 13 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN EVANS COUNTY IN SOUTHEAST GEORGIA...
  WESTERN LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  LONG COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 530 PM EDT

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM MENDES TO
  LUDOWICI...MOVING SOUTHEAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  MENDES...DAISY...MIDWAY...MIDWAY...GLENNVILLE...DONALD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3219 8181 3170 8148 3159 8172 3162 8179
      3165 8180 3165 8183 3166 8185 3171 8188
      3173 8191 3175 8192 3179 8197 3206 8213
TIME...MOT...LOC 2025Z 304DEG 9KT 3195 8201 3166 8181

$$


33
5 follow-up statements
634 
WWUS52 KCHS 132047
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
447 PM EDT SAT AUG 13 2011

GAC109-179-183-267-132130-
/O.CON.KCHS.SV.W.0216.000000T0000Z-110813T2130Z/
TATTNALL GA-EVANS GA-LIBERTY GA-LONG GA-
447 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR LONG...WESTERN LIBERTY...SOUTHERN EVANS AND EAST CENTRAL TATTNALL
COUNTIES...

AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MIDWAY TO 8 MILES SOUTHEAST OF
LUDOWICI...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF CLAXTON TO
TIBET...MOVING EAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...DAISY...FORT STEWART...GLENNVILLE...GUM BRANCH...
HINESVILLE...LUDOWICI...MENDES...MIDWAY AND WALTHOURVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3162 8168 3205 8203 3218 8183 3219 8181
      3170 8148
TIME...MOT...LOC 2047Z 253DEG 11KT 3203 8191 3164 8163

$$


33
741 
WWUS52 KCHS 132058
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT SAT AUG 13 2011

GAC109-179-183-267-132130-
/O.CON.KCHS.SV.W.0216.000000T0000Z-110813T2130Z/
TATTNALL GA-EVANS GA-LIBERTY GA-LONG GA-
458 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN LONG...WESTERN LIBERTY...SOUTHEASTERN EVANS AND EAST
CENTRAL TATTNALL COUNTIES...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM JENNIE TO 8 MILES SOUTHEAST OF
WALTHOURVILLE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
CLAXTON TO TIBET...MOVING EAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...DAISY...FORT STEWART...GUM BRANCH...HINESVILLE...MIDWAY
AND WALTHOURVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3170 8148 3164 8162 3207 8194 3218 8183
      3219 8181
TIME...MOT...LOC 2058Z 253DEG 11KT 3207 8185 3167 8156

$$


33
221 
WWUS52 KCHS 132111
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT SAT AUG 13 2011

GAC109-179-183-267-132130-
/O.CON.KCHS.SV.W.0216.000000T0000Z-110813T2130Z/
TATTNALL GA-EVANS GA-LIBERTY GA-LONG GA-
511 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EAST CENTRAL LONG...WESTERN LIBERTY...SOUTHEASTERN EVANS AND
EXTREME EAST CENTRAL TATTNALL COUNTIES...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DAISY TO 7 MILES SOUTHEAST
OF ALLENHURST...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
CLAXTON TO 9 MILES NORTHEAST OF TIBET...MOVING NORTHEAST AT 15 MPH.

AT 455 PM EDT...THE PUBLIC REPORTED GOLF BALL SIZED HAIL NEAR DAISY!

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALLENHURST...DAISY...FORT STEWART AND HINESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3170 8148 3167 8155 3205 8177 3207 8187
      3218 8183 3219 8181
TIME...MOT...LOC 2110Z 242DEG 13KT 3213 8179 3173 8150

$$


33
666 
WWUS52 KCHS 132112
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT SAT AUG 13 2011

GAC183-267-132122-
/O.CAN.KCHS.SV.W.0216.000000T0000Z-110813T2130Z/
TATTNALL GA-LONG GA-
512 PM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LONG AND EXTREME
EAST CENTRAL TATTNALL COUNTIES HAS BEEN CANCELLED...

LAT...LON 3218 8183 3219 8181 3170 8148 3172 8153
      3205 8176 3207 8187
TIME...MOT...LOC 2112Z 242DEG 13KT 3213 8178 3173 8149

$$

GAC109-179-132130-
/O.CON.KCHS.SV.W.0216.000000T0000Z-110813T2130Z/
EVANS GA-LIBERTY GA-
512 PM EDT SAT AUG 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WESTERN LIBERTY AND SOUTHEASTERN EVANS COUNTIES...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM DAISY TO 10 MILES SOUTHEAST
OF LIBERTY REGIONAL MEDICAL CENTER...OR ALONG A LINE EXTENDING FROM 7
MILES SOUTHEAST OF CLAXTON TO 9 MILES NORTHEAST OF TIBET...MOVING
NORTHEAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DAISY...
FORT STEWART AND HINESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3218 8183 3219 8181 3170 8148 3172 8153
      3205 8176 3207 8187
TIME...MOT...LOC 2112Z 242DEG 13KT 3213 8178 3173 8149

$$


33
913 
WWUS52 KCHS 132121
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
521 PM EDT SAT AUG 13 2011

GAC109-179-132132-
/O.EXP.KCHS.SV.W.0216.000000T0000Z-110813T2130Z/
EVANS GA-LIBERTY GA-
521 PM EDT SAT AUG 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LIBERTY AND
SOUTHEASTERN EVANS COUNTIES WILL EXPIRE AT 530 PM EDT...

AT 520 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3218 8183 3219 8181 3170 8148 3172 8153
      3205 8176 3207 8187
TIME...MOT...LOC 2122Z 242DEG 13KT 3215 8174 3175 8145

$$


33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 4:14 PM EDT, 11 minutes earlier.

Area forecast discussion, Aug 13, 4:14 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT SAT AUG 13 2011

.SYNOPSIS...
A WEAK WARM FRONT WILL LIFT NORTH OF THE AREA TONIGHT. A COLD
FRONT WILL APPROACH THE REGION FROM THE WEST LATE SUNDAY...AND
MOVE OFFSHORE AND INTO THE ATLANTIC LATE SUNDAY NIGHT. HIGH
PRESSURE WILL THEN REBUILD OVER THE AREA THROUGH MUCH OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE INITIAL CONVECTIVE DEVELOPMENT WAS IN THE LEE TROUGH ACROSS
THE SC MIDLANDS AND SAVANNAH RIVER AREA OF GA. SOME OF THIS
CONVECTION HAS SHIFTED SOUTHEAST TOWARD OUR INTERIOR GA/SC
COUNTIES. MEANWHILE WE ARE SEEING ADDITIONAL ACTIVITY ALONG THE
SEABREEZE IN THE CHARLESTON TRI-COUNTY AREA WHERE THE BETTER
LOW-LEVEL MOISTURE IS POOLED. LATEST MESOANALYSIS SHOWS A REGION
OF ENHANCED DOWNDRAFT CAPE OVER SOUTHEAST GA SO THIS IS WHERE WE
ARE MOST CONCERNED ABOUT ISOLATED DAMAGING WIND GUSTS THROUGH
EARLY THIS EVENING. ELSEWHERE THE PRECIPITABLE WATER VALUES IN
EXCESS OF 2 INCHES AND VERY SLOW STORM MOTION WILL RESULT IN HEAVY
RAINFALL THE PRIMARY WEATHER HAZARD. SINCE MOST OF OUR CONVECTION
IS BEING DRIVEN BY DIURNAL HEATING AND OUTFLOW BOUNDARY
INTERACTION WE SHOULD SEE A DECLINE IN COVERAGE AS THE EVENING
PROGRESSES.

LATER TONIGHT ISOLATED SHOWERS AND STORMS COULD DEVELOP JUST ABOUT
ANYWHERE AS A PRONOUNCED LAND BREEZE DEVELOPS. SLIGHTLY BETTER
COVERAGE EXPECTED IN COASTAL AREAS AND THE ADJACENT WATERS WHERE
BETTER LOW-LEVEL MOISTURE WILL RESIDE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
SUNDAY AND SUNDAY NIGHT...AN UPPER LEVEL TROUGH WILL BECOME MORE
AMPLIFIED AS IT MOVES ACROSS THE EASTERN UNITED STATES...DRIVING A
COLD FRONT AT THE SURFACE TOWARD THE AREA FROM THE NORTHWEST SUNDAY
AND EVENTUALLY ACROSS THE AREA SUNDAY NIGHT. UPPER LEVEL SUPPORT
PROVIDED BY THE RIGHT REAR QUADRANT OF A 70 KT JET AND STRONG SHORT
WAVE ENERGY ROUNDING THE BASE OF THE DEEP TROUGH...IN CONJUNCTION
WITH THE APPROACHING COLD FRONT AND AFTERNOON SEA BREEZE...WILL BE
SUFFICIENT FOR THE DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE AREA...ESPECIALLY IN THE AFTERNOON AND EVENING.

THERE IS STILL UNCERTAINTY WITH RESPECT TO THE PLACEMENT/COVERAGE OF
ANY POTENTIAL CONVECTION SUNDAY MORNING...WITH MANY OF THE GLOBAL
MODELS AND EVEN THE LOCAL 4KM WRF SHOWING GENERALLY RAIN-FREE
CONDITIONS IN THE MORNING AND THE NAM DEPICTING QUITE A BIT OF
MORNING CONVECTION. THIS WILL HAVE LARGE IMPLICATIONS ON MANY
FACTORS...INCLUDING HOW MUCH SURFACE BASED HEATING/DESTABILIZATION
WILL OCCUR. THE NAM APPEARS TO BE A BIT OF AN OUTLIER HOWEVER...SO
WILL FAVOR A DRIER MORNING WITH ONLY A SLIGHT CHANCE OR LOW CHANCE
OF SHOWERS AND THUNDERSTORMS BEFORE SHOWERS AND THUNDERSTORMS
BECOMING LIKELY IN THE AFTERNOON.

THERE IS A POTENTIAL FOR SEVERE WEATHER ALONG AND AHEAD OF THE COLD
FRONT...WITH THE STORM PREDICTION CENTER PLACING MOST OF THE
FORECAST AREA IN A SLIGHT RISK. IF DESTABILIZATION IS ABLE TO OCCUR
IN THE MORNING AS EXPECTED...THEN THERE WILL CERTAINLY BE AT LEAST
MODERATE INSTABILITY IN PLACE AS CONVECTION BECOMES MULTI-CELLULAR
IN NATURE IN THE AFTERNOON AND EARLY EVENING. THE MAIN HAZARDS WITH
ANY THUNDERSTORMS THAT BECOME SEVERE WILL BE DAMAGING WINDS WITH A
MUCH LESSER THREAT OF MARGINALLY SEVERE HAIL. FREQUENT LIGHTNING AND
LOCALIZED VERY HEAVY RAINFALL ARE ALSO EXPECTED. WILL CONTINUE
MENTION IN THE HAZARDOUS WEATHER OUTLOOK.

MONDAY THROUGH TUESDAY...ONE LAST SHORT WAVE WILL ROUND THE BASE OF
THE TROUGH ON MONDAY AND MAINLY PASS NORTH OF THE AREA.
HOWEVER...THERE COULD BE ENOUGH UPPER LEVEL SUPPORT IN CONJUNCTION
WITH THE SEA BREEZE TO PRODUCE ISOLATED CONVECTION IN THE CHARLESTON
TRI-COUNTY AREA. THE REST OF THE FORECAST AREA SHOULD BE RAIN-FREE
WITH THE COLD FRONT CONTINUING TO SHIFT OFFSHORE TAKING THE BULK OF
THE DEEP MOISTURE WITH IT. HIGH PRESSURE AND A DRIER AIRMASS BOTH AT
THE SURFACE AND ALOFT WILL THEN CONTINUE TO BUILD INTO THE REGION
THROUGH TUESDAY AND WILL KEEP THE FORECAST FREE FROM RAIN. HIGHS ARE
EXPECTED TO TOP OUT IN THE LOW TO MID 90S AWAY FROM THE COAST EACH
DAY. LOWS MONDAY NIGHT WILL RANGE FROM THE UPPER 60S WELL INLAND TO
THE LOWER/MIDDLE 70S ALONG THE COAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
MODEL SOLUTIONS ARE IN FAIRLY DECENT AGREEMENT THROUGH THE LONG TERM
PERIODS...SHOWING HIGH PRESSURE HOLDING IN PLACE OVER THE REGION
THROUGH WEDNESDAY NIGHT. SURFACE TROUGHING IS THEN EXPECTED TO
DEVELOP IN THE LEE OF THE APPALACHIANS FOR THE END OF THE WEEK AND
INTO THE UPCOMING WEEKEND...ALONG WITH LOWERING UPPER LEVEL HEIGHTS.
AS A RESULT...WILL KEEP THE FORECAST RAIN FREE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT. WILL THEN NEED SLIGHT CHANCE/LOW CHANCE POPS IN THE
FORECAST THURSDAY THROUGH SATURDAY. TEMPERATURES ARE EXPECTED TO RUN
NEAR TO SLIGHTLY ABOVE CLIMATOLOGY THROUGH THE PERIOD.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
HAVE MAINTAINED VFR CONDITIONS THROUGH THE 18Z TAF PERIOD FOR BOTH
KCHS AND KSAV...HOWEVER AS CONVECTION DEVELOPS ALONG THE SEA
BREEZE AND OTHER BOUNDARIES THIS AFTERNOON...EXPECT AMENDMENTS
WILL BE NEEDED. CONVECTION WILL INITIATE ACROSS THE CHARLESTON
AREA THEN TRANSITION SOUTHWARD. CONVECTION WILL LIKELY LINGER A
COUPLE HOURS AFTER SUNSET AT KSAV WITH DEBRIS CLOUDS PERSISTING
OVERNIGHT AT BOTH SITES. SOME MODEL SOUNDINGS SUGGEST SOME MVFR
CEILINGS COULD AFFECT THE TERMINALS EARLY SUNDAY MORNING AS
POSSIBLE SHOWERS DEVELOP IN ASSOCIATION WITH THE LAND BREEZE. A
COLD FRONT WILL APPROACH SUNDAY BRINGING POTENTIAL FOR ADDITIONAL
THUNDERSTORMS.

EXTENDED AVIATION OUTLOOK...NUMEROUS SHOWERS AND THUNDERSTORMS
MAY BRIEFLY REDUCE VSBYS AND/OR CIGS SUNDAY...PRIMARILY DURING THE
AFTERNOON AND EVENING HOURS. OTHERWISE VFR CONDITIONS SHOULD
PREVAIL.

&&

.MARINE...
WINDS WILL BECOME SSW AND SW OVERNIGHT WITH A SLIGHT INCREASE IN
SPEEDS AS A 15 KT 925 MB JET DEVELOPS. SEAS WILL REMAIN AT OR
BELOW 3 FEET.

SUNDAY THROUGH THURSDAY...A COLD FRONT WILL APPROACH FROM THE WEST
SUNDAY AND SUNDAY NIGHT...THEN MOVE ACROSS THE WATERS LATE SUNDAY
NIGHT OR EARLY MONDAY. HIGH PRESSURE WILL THEN BUILD OVER THE AREA
THROUGH MUCH OF THE UPCOMING WEEK. COULD SEE A BIT OF A SURGE IN THE
WINDS PRIOR TO THE COLD FRONT PASSAGE SUNDAY NIGHT...BUT WINDS AND
SEAS ARE EXPECTED TO FALL SHORT OF SMALL CRAFT THRESHOLDS.
OTHERWISE...NO SIGNIFICANT MARINE ISSUES ARE EXPECTED THROUGH THE
PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRL/JAQ
Hazardous weather outlook, Aug 13, 3:40 AM EDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
340 AM EDT SAT AUG 13 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-141000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
340 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS...A COLD FRONT WILL APPROACH THE AREA FROM
THE WEST ON SUNDAY AND MOVE THROUGH THE REGION SUNDAY EVENING.
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF
THE FRONT...AND SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN
HAZARDS ARE EXPECTED TO BE DAMAGING STRAIGHT LINE WINDS AND
MARGINALLY SEVERE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 13, 3:27 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT SAT AUG 13 2011

SCZ044-045-050-052-132015-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
327 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 415 PM EDT...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM NORTHWOODS MALL TO
WADMALAW ISLAND...MOVING SOUTH AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...ARCHDALE...BEARS BLUFF...CHARLES TOWNE LANDING...
CHARLESTON AIRPORT...CHARLESTON NAVAL COMPLEX...COLLEGE PARK...
CROWFIELD PLANTATION...DELEMAR CROSSROADS...DON HOLT BRIDGE...GOOSE
CREEK...HANAHAN...HOLLYWOOD...I-26/I-526 INTERCHANGE...JAMES ISLAND
COUNTY PARK...JOHNS ISLAND...KIAWAH ISLAND...LADSON...MAGNOLIA
GARDENS...MAYBANK BRIDGE...MEGGETT...MIDDLETON PLACE...NAVAL WEAPONS
STATION CHARLESTON...NORTH CHARLESTON...RAVENEL...ROCKVILLE...
SANGAREE...SEABROOK ISLAND...SHADOWMOSS...SUMMERVILLE...WADMALAW
ISLAND...WEST ASHLEY AND YONGES ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER
THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER
COVERS THE ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3261 8004 3260 8006 3259 8011 3254 8017
      3269 8041 3310 8013 3294 7990
TIME...MOT...LOC 1927Z 342DEG 5KT 3295 8006 3268 8014

33
Special weather statement, Aug 13, 3:48 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT SAT AUG 13 2011

GAZ087-088-SCZ040-132030-
ALLENDALE-JENKINS-SCREVEN-
348 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS AND
ALLENDALE COUNTIES THROUGH 430 PM EDT...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM HILLTONIA TO
WOODCLIFF...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...BURTONS FERRY LANDING...DOVER...HILLTONIA...SYLVANIA...
WOODCLIFF...ALLENDALE...APPLETON...BARTON...FAIRFAX...MARTIN...
MILLETT...SEIGLING...SYCAMORE AND ULMER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3301 8149 3308 8161 3316 8154 3311 8136
      3312 8121 3305 8110 3302 8110 3294 8123
      3291 8123 3289 8127 3284 8126 3277 8134
      3257 8172 3263 8180 3280 8188
TIME...MOT...LOC 1948Z 351DEG 9KT 3290 8158 3277 8178

33
Special weather statement, Aug 13, 3:59 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
359 PM EDT SAT AUG 13 2011

GAZ088-100-101-132045-
BULLOCH-EFFINGHAM-SCREVEN-
359 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH AND
EFFINGHAM COUNTIES THROUGH 445 PM EDT...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HALCYONDALE...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...EGYPT...KILDARE...NEWINGTON...OLIVER AND SHAWNEE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3255 8177 3272 8142 3270 8143 3269 8140
      3264 8140 3263 8141 3263 8142 3260 8139
      3239 8137 3244 8175
TIME...MOT...LOC 2000Z 273DEG 9KT 3252 8164

33
Local storm report, Aug 13, 4:04 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TSTM WND DMG     2 SW HINESVILLE         31.83N  81.62W
08/13/2011                   LIBERTY            GA   LAW ENFORCEMENT

            LAW ENFORCEMENT AND FIRE DEPT PERSONNEL REPORTED 4 FULL
            SIZE TREES AND LARGE BRANCHES DOWN AT A APARTMENT
            COMPLEX. ONE TREE FELL ON A VEHICLE. A FEW SHINGLES WERE
            BLOWN OFF THE ROOF OF THE COMPLEX. A WOODEN FENCE WAS
            ALSO BLOWN OVER.

&&

EVENT NUMBER CHS1100831

DPB
Special weather statement, Aug 13, 4:04 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT SAT AUG 13 2011

SCZ045-052-132100-
INLAND BERKELEY-TIDAL BERKELEY-
404 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 500 PM EDT...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MURRAYSVILLE TO
JAMESTOWN...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUGER...JAMESTOWN...MONCKS CORNER...OLD SANTEE CANAL STATE PARK AND
PINOPOLIS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3320 7949 3302 8003 3320 8025 3334 7976
      3332 7974 3332 7970 3330 7967 3330 7963
      3328 7960 3321 7948
TIME...MOT...LOC 2004Z 315DEG 3KT 3319 8009 3330 7968

33
Special weather statement, Aug 13, 4:08 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT SAT AUG 13 2011

GAZ114-137-138-132045-
INLAND LIBERTY-LONG-TATTNALL-
408 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...LIBERTY
AND LONG COUNTIES THROUGH 445 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM TISON TO JONES
CREEK...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DONALD...GLENNVILLE...LUDOWICI AND MENDES...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3200 8216 3203 8182 3168 8160 3166 8185
      3171 8188 3173 8191 3175 8192 3178 8196
      3178 8198 3181 8202 3182 8204
TIME...MOT...LOC 2008Z 269DEG 9KT 3192 8200 3173 8188

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:28 PM EDTSpecial Weather StatementCHSLiberty47 min
Aug 12, 8:33 PM EDTSpecial Weather StatementCHSLong42 min
Aug 12, 8:37 PM EDTSpecial Marine WarningCHS113 min
Aug 12, 11:45 PM EDTSpecial Weather StatementCHSChatham45 min
Aug 13, 12:35 AM EDTSpecial Weather StatementCHSEffingham25 min
Aug 13, 5:22 AM EDTSpecial Marine WarningCHS113 min
Aug 13, 2:53 PM EDTSpecial Weather StatementCHSScreven52 min
Aug 13, 3:48 PM EDTSpecial Weather StatementCHSScreven42 min
Aug 13, 3:59 PM EDTSpecial Weather StatementCHSScreven46 min
Aug 13, 4:08 PM EDTSpecial Weather StatementCHSLong37 min
Aug 13, 4:29 PM EDTSevere Thunderstorm WarningCHSScreven61 min
Aug 13, 5:00 PM EDTSpecial Weather StatementCHSMcIntosh60 min
Aug 13, 5:05 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham, Evans, Liberty55 min
Aug 13, 5:17 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long, McIntosh58 min
Aug 13, 5:34 PM EDTSpecial Weather StatementCHSBulloch41 min
Aug 13, 5:41 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham64 min
Aug 13, 6:00 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Effingham45 min
Aug 13, 6:30 PM EDTSpecial Weather StatementCHSBulloch45 min
Aug 13, 6:45 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham60 min
Aug 13, 7:28 PM EDTSpecial Marine WarningCHS2 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.